MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; HIGH TEMP CAUTERY

BOVIE MEDICAL CORP BOVIE; HIGH TEMP CAUTERY
Model Number AA01
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that while using the bovie it appeared to set fire to a piece of gauze.The gauze was sparked and caused a flame to burn off some of the patient's eyebrow.There was no additional effect on the patient.
 
Additional Manufacturer Narrative
Product was purchased by orc through multiple order numbers.Product was sold to end user on an unknown date.Customer claims that during use of the cautery during a blepharoplasty on the right eye, the cautery came into contact with the gauze.Gauze was sparked and caused flame to burn off some of the patients eyebrow.Customer gave the following information about use: date of operation was (b)(6) 2022.The device was used in multiple activation timings, with no one set time period used.The intended area for cauterization was the eyelid skin.No oxygen mask was present.However, gauze was present over the eyebrow next to the eyelid being cauterized.No delay in surgery, instrument did not break in two pieces, there was no death or serious injury, no disability of permanent damage.There are no pictures of the patient burned eyebrow hair.Another method was used to complete the surgery.Complaint confirmed from information received from the end user.Root cause is determined to be user error in not following the ifu properly.According to ifu (b)(4) at revision 8: "do not use in the presence of flammable gases/materials or in oxygen rich environments.Fire could result." " cautery produces heat in excess of 1000 degrees f, which can cause burns or fire from misuse." accidental exposure to gauze with the tip of the cautery activated caused a spark of the gauze.There has been a total of (b)(4) cauteries sold with (b)(4) additional complaint recorded with similar occurrences ((b)(4)).Based on the complaint investigation, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or information pertinent to the investigation, a follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
HIGH TEMP CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key15307175
Report Number3007208013-2022-00037
Device Sequence Number5374567
Product Code GEI
UDI-Device Identifier00607151011017
UDI-Public00607151011017
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01
Device Catalogue NumberAA01
Device Lot Number0721E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown